MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was not implanted and therefore not explanted.(b)(6).(b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during the implantation of a pcb00 intraocular lens (iol), the plunger of the injector overrode the lens in the cartridge and the physician could not implant the iol.As it was a low diopter iol, the physician did not have a back-up lens in stock.The patient was left aphakic and was supposed to go back the week after to implant another iol.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint could not be verified.Manufacturing record review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specifications.A search revealed that three other complaints have been received for this production order.Investigations were reviewed and one is related to this complaint since it is cosmetic and override codes.Investigation was completed as operational problem.The other two investigations were not related to this complaint.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-(b)(4).

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7982771
Report Number2648035-2018-01352
Device Sequence Number16570669
Product Code HQL
UDI-Device Identifier05050474557963
UDI-Public(01)05050474557963(17)200501
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000050
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer02/06/2019
10/25/2020
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date03/01/2019
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Date Report Sent to FDA01/01/2005